Patient :I suffer from ADHD, the main problem is bad brain fog. I was diagnosed two days ago and barely started taking adderal xr 10 mg. I saw that NAC may help to clear the brain fog. Would this be a good solution? Or would NAC take away the effects of the brain fog? Please help :(
Thanks for using “Ask the doctor” for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Brain fog is a common complain among the patients of ADHD and its good that you have identified it and sought help. Now adderal XR in 10 mg is a good drug for adhd but it takes time to show its effect. Now that it has been only 2 days, you should give it a good chance to show its effect.
NAC (N-acetyl Cysteine) is also a new empirical treatment in psychiatry and is supposed to have a good effect on adhd patients. However I would suggest that you wait for adderal to act for at-least 2 weeks and then decide on further augmentation of treatment. The medicines for ADHD have to be taken for a long period. Now that you start both of them and start showing improvement, you will either have to continue both of the medicines for long or you will be confused which medicine to discontinue. It’s better to go slow. You have started a treatment of ADHD with adderal and let it start acting on your brain. If the symptoms do not reduce even after 2-3 weeks then you may inform your treating physician and then start the NAC augmentation as well.
Hope this helps,
In case if you have any questions future, please use the “Ask The Doctor” services to help you with your queries.
Wish you a good health
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.